Alert archive / Kentucky / Tornado Warnings in 2012

Tornado Warning 7, NWS Louisville, KY

January 17, 2012Allen County, Simpson County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 17, 2012, 12:20 PM CST for Allen County, Simpson County, Kentucky. It was in force for 25 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 17, 2012, 12:20 PM CST (18:20 UTC)
Expired
Jan 17, 2012, 12:45 PM CST
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Allen County, KY, Simpson County, KY

What was reported inside it

TimeReportWhereRemark
Jan 17, 12:20 PM CSTTSTM WND DMG4 Ssw Mt. Arieal, KYREPORT RELAYED OF ROADWAYS BLOCKED ALONG HWY 100 BETWEEN ALLEN SIMPSON COUNTY... CLAIRE RD AND OTHER AREAS ALONG FRANKLIN RD... HWY 100.
Jan 17, 12:20 PM CSTTORNADO2 N Rapids, KYEF2 TORNADO FROM KELLY ROAD SOUTH OF RT 100 TO WALKER CHAPEL RD SOUTH OF RT 100.
Jan 17, 12:21 PM CSTTSTM WND DMG5 S Gold City, KYSTARTING AT MCKENDREE CHURCH ROAD AND KY 100...TREES DOWN...ROOF OFF OF HOMES...BARNS DAMAGED...DAMAGE PATH MOVED DOWN KY 100. TREES BLOCKED A PORTION OF KY 100 NEAR HICKORY FLAT.
Jan 17, 12:24 PM CSTTORNADO7 Sw Scottsville, KYTHE EF2 TORNADO IN SIMPSON COUNTY CONTINUED INTO ALLEN COUNTY ALONG WALKERS CHAPEL RD TO APPROXIMATELY 1 MILE SOUTH OF KY 100. SEVERAL BARNS WERE DESTROYED...ROOF DAMAGE TO HOMES...AND THOUSANDS OF TREES DAMAGED. PATH LENGTH IN ALLEN COUNTY WAS APPROX 6 MILES.
Jan 17, 12:30 PM CSTTSTM WND DMG4 Se Mt. Arieal, KYPROPERTY DAMAGE AT CLAIRE RD... WALKERS CHAPEL... PERRYTOWN RD AREA.
Jan 17, 12:30 PM CSTTSTM WND DMG5 Sw Scottsville, KYDAMAGE REPORTED ALONG NEW BUCK CREEK... OLD BUCK CREEK RD NEAR PETROLEUM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
687 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WFUS53 KLMK 171820
TORLMK
KYC003-213-171845-
/O.NEW.KLMK.TO.W.0007.120117T1820Z-120117T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 PM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1245 PM CST...

* AT 1217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HICKORY FLAT...MOVING EAST AT 55 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  ALONZO AND NEW ROE...
  PETROLEUM AND CHAPEL HILL...
  FOREST SPRINGS...
  AMOS AND OAK FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL 
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8622 3665 8636 3665 8644 3666 8652
      3674 8652 3675 8608 3663 8609
TIME...MOT...LOC 1820Z 273DEG 49KT 3670 8644

$$

AMS
1 follow-up statement
096 
WWUS53 KLMK 171827
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1227 PM CST TUE JAN 17 2012

KYC003-213-171845-
/O.CON.KLMK.TO.W.0007.000000T0000Z-120117T1845Z/
SIMPSON KY-ALLEN KY-
1227 PM CST TUE JAN 17 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR SOUTHERN
ALLEN AND SOUTHEASTERN SIMPSON COUNTIES...

AT 1226 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE 
GROUND NEAR HICKORY FLAT. THIS DANGEROUS STORM WAS LOCATED NEAR 
ALONZO...MOVING EAST AT 55 MPH.

* THIS DANGEROUS STORM WILL ALSO IMPACT...
  FOREST SPRINGS...
  AMOS AND OAK FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW!

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8622 3665 8636 3665 8644 3665 8645
      3674 8645 3675 8608 3663 8609
TIME...MOT...LOC 1827Z 273DEG 49KT 3669 8632

$$

AMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 17, 11:28 AM CST, 52 minutes earlier.

Area forecast discussion, Jan 17, 11:28 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM EST TUE JAN 17 2012

...Updated Aviation Discussion...

...Mesoscale Update...

Intense NE-SW oriented squall line continues to push into central
Kentucky this afternoon.  The line is currently along and just south
of the Ohio River from near Covington southwestward to near
Hopkinisville.  Overall, the structure of the line has weakened a
bit in the last few volume scans.  However, strong winds are still
occurring within the line and several warnings continue in
Kentucky.  Activity will be spreading into the Lexington Metro and
Bowling Green areas within the hour.  While the upper level
dynamical support continues to lift out, more surface based
instability has been pooling across southern KY, enhancing the
storms a bit downstate.

Feel that best chances of severe will exist this afternoon primarily
across Kentucky in areas south of I-64 and in areas along and east
of I-65.  In this area, damaging winds in excess of 60 MPH will be
the primary severe weather threat.  In addition, proximity soundings
still show some low-level wind shear which may promote the
development of isolated squall line tornadoes embedded within the
main line.

&&

.Short Term (Today - Tonight)...

Elongated surface low extends from south-central Missouri into
central Illinois, with strong SSW low-level flow over the Ohio
Valley. The air mass being advected in is unseasonably mild, but so
far not exceedingly moist, which has somewhat limited the
development of precip south of the Ohio River. Strong low-level jet
(60-65 kt at 3000 ft AGL per KLVX 88-D) has not penetrated the
boundary layer as well as we expected, with 2000 ft winds holding
around 45 kt.

Showers that tried to expand south and east into central Kentucky
are now largely confined to Indiana, but METARs did show peak winds
near 40 mph at SDF and FFT at or just before the onset of precip
earlier. Expect more gusty showers, and perhaps a few thunderstorms,
through the pre-dawn hours, mainly in Indiana but possibly as far
south and east as the Bluegrass Parkway. Not expecting severe wind
gusts, but with the screaming low-level jet, any shower or
thunderstorm could briefly mix down strong wind gusts in the 40-50
mph range.

Still on track for an early afternoon frontal passage, but the
precip chances should actually drop off to a low-end likely a few
hours before that, as the low-level jet is shunted south and east of
the forecast area. Thunder potential will exit with the low-level
jet around midday.

Temps will remain near current readings, mainly in the mid-50s,
through late morning in Indiana, and early/mid-afternoon in
Kentucky. Once the front moves through, expect temperatures to
rapidly fall through the 40s, and into the 30s by early evening.

As usual this begs the question of snow potential with the exiting
precip shield. NAM takes the precip out of central Kentucky too
quickly to change over, but the GFS is a little slower. Forecast
soundings only show a very shallow layer near saturation at -10C,
and time-height X-sections actually show downward motion. Therefore,
we will be hard pressed to see any changeover except in the I-75
corridor early this evening. Even then it looks more like a mix, if
anything, so we will carry a chance of rain or snow showers. Surface
temps still above freezing so little or no impact is expected.

.Long Term (Wednesday night through Monday)...

The early portion of the extended, late Wednesday through Sunday,
will feature a fast progressive zonal jet that will basically bisect
the CONUS from west to east. Bitterly cold arctic air across Canada
will spill south of the Canadian border and bring cold temperatures
to the northern states. Unseasonably mild temperatures will stretch
across our southern states from New Mexico across the Gulf States
through the Carolinas. A baroclinic zone will become established
across the Lower Ohio Valley with a sharp contrast in temperatures
from north to south, making our temperature forecast Thursday
through Saturday tricky.

Temperatures will start off cold Wednesday as high pressure builds
over the Commonwealth. Under mostly clear to partly cloudy skies,
light north winds will diminish during the afternoon before becoming
light southerly by Thursday morning. Despite highs only in the upper
30s to around 40, sun and light winds will make Wednesday seem
warmer.

A potent low pressure system will move across the western Great
Lakes early Thursday. Arctic high pressure will quickly build across
the Upper Midwest by afternoon. A cold front will move south of the
Ohio River late in the day. However, the bulk of the really bitterly
cold air will stay to the north, with the Commonwealth receiving
just a glancing blow from this shallow arctic airmass. Some light
snow showers or flurries may just graze our northern counties across
the Bluegrass and southern Indiana Thursday afternoon. Thursday's
highs may show a wide range from north to south on Thursday, and
possibly Friday's as well, varying from the upper 30s north to near
50 across the south. Both the GFS and latest ECMWF show a weak
trough crossing the region early Saturday. Light rain is likely
Saturday, with again, cold air likely remaining to the north.

Sunday and Monday...

Jet stream energy will move east into the central Rockies Sunday and
this will lead to a broad ridge developing across the southern
states. Light southwest flow will likely lead to several very mild
days early next week. Highs Sunday and Monday will rise well into
the 50s. The GFS hints at a significant cyclone developing across
the southern plains next Monday. This system will bring increasing
moisture and potentially two wet days Monday and Tuesday.

&&

.Aviation (18Z TAF Issuance)...

Intense squall line continues to push through central Kentucky this
afternoon.  This line will affect the KBWG and KLEX terminals early
in the period with IFR conditions as the line presses through.  Feel
that the worst of the weather will affect KBWG and KLEX between
17/18Z-1930Z with gusty winds, low cigs, and low visibilities.
Conditions should improve greatly after 17/1930Z as the line pulls
off to the east.  After 17/1930Z, the main aviation concern will be
gusty northwest winds behind the cold front.  Northwest winds at
15-20kts and gusts to 30kts will be possible through the afternoon
and into the evening hours.  Winds look to die off after 18/03-06Z
at all terminals with ceilings and visibilities remaining VFR
overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........MJ
Short Term.......RAS
Long Term........JSD
Aviation.........MJ
Hazardous weather outlook, Jan 17, 10:37 AM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 AM EST TUE JAN 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1137 AM EST TUE JAN 17 2012 /1037 AM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
AFTERNOON.  SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE HIGHEST
THREAT FOR SEVERE WEATHER BEING CONFINED TO AREAS ALONG AND EAST OF
I-65 IN KENTUCKY.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...BUT ISOLATED TORNADOES WITHIN THE SQUALL LINE WILL ALSO BE
POSSIBLE.

AFTER THE PASSAGE OF A COLD FRONT...WIND GUSTS WILL CONTINUE TO
APPROACH 40 MPH THIS AFTERNOON FOLLOWED BY MUCH COOLER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON.

MJ

In the hours before

Local storm report, Jan 17, 12:05 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     2 SSW FORKS OF ELKHORN  38.19N  84.81W
01/17/2012                   FRANKLIN           KY   BROADCAST MEDIA

            ROOF BLOWN OFF STORAGE FACILITY ON LEESTOWN ROAD.

&&

EVENT NUMBER LMK1200044

RJS
Special weather statement, Jan 17, 12:10 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EST TUE JAN 17 2012

KYZ062>066-074-076-077-171845-
ADAIR-BARREN-CASEY-EDMONSON-GREEN-HART-METCALF-TAYLOR-
1210 PM CST TUE JAN 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 108 PM EST/1208 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CAMPBELLSVILLE TO 11 MILES EAST OF BROWNSVILLE...AND MOVING SOUTHEAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  MUNFORDVILLE...
  GREENSBURG...
  CAMPBELLSVILLE...
  BASS AND THURLOW...
  ATTERSON AND YUMA...
  MOUNT GILEAD AND MELL...
  PRICETOWN AND MILLTOWN...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3713 8627 3745 8543 3732 8475 3701 8566
TIME...MOT...LOC 1811Z 294DEG 40KT 3738 8527 3712 8605

EER
Special weather statement, Jan 17, 12:12 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM CST TUE JAN 17 2012

KYZ071>076-171845-
ALLEN-BARREN-METCALF-MONROE-SIMPSON-WARREN-
1212 PM CST TUE JAN 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 1208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF PLUM
SPRINGS TO FRANKLIN...AND MOVING EAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  GLASGOW...
  GREENWOOD...
  BECKTON AND BON AYR...
  GLASGOW MUNICIPAL AIRPORT AND RODEMER...
  LECTA AND CORAL HILL...
  SLICK ROCK AND WISDOM...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8636 3665 8652 3663 8657 3665 8659
      3665 8675 3708 8627 3708 8618 3705 8608
      3708 8607 3707 8555 3663 8600
TIME...MOT...LOC 1812Z 273DEG 49KT 3698 8616 3668 8647

AMS
Special weather statement, Jan 17, 12:14 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EST TUE JAN 17 2012

KYZ041-048-049-057-171845-
CLARK-FAYETTE-JESSAMINE-MADISON-
114 PM EST TUE JAN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 113 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF RICHMOND...AND MOVING EAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  REDHOUSE AND BLUE GRASS...
  JACKSON FERRY AND OLIVERS...
  DOYLESVILLE AND UNION CITY...
  COLLEGE HILL AND MINA...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8400 3784 8405 3782 8407 3784 8409
      3783 8410 3781 8407 3778 8410 3777 8408
      3775 8407 3766 8409 3773 8450 3774 8449
      3777 8452 3775 8456 3775 8461 3777 8461
      3797 8439 3794 8396
TIME...MOT...LOC 1814Z 276DEG 39KT 3784 8438

MP
Special weather statement, Jan 17, 12:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 PM EST TUE JAN 17 2012

KYZ055>057-067-171900-
BOYLE-GARRARD-LINCOLN-MADISON-
116 PM EST TUE JAN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 113 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF DANVILLE...AND MOVING EAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  LANCASTER...
  DANVILLE...
  HYATTSVILLE AND POINT LEAVELL...
  LOWELL AND MANSE...
  PAINT LICK AND WALLACETON...
  MIDDLETOWN AND BEREA...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3756 8416 3752 8420 3751 8426 3753 8434
      3747 8438 3748 8444 3745 8446 3751 8486
      3755 8485 3753 8496 3775 8462 3773 8458
      3774 8456 3766 8410 3763 8412 3756 8409
TIME...MOT...LOC 1816Z 274DEG 39KT 3761 8464

MP
Local storm report, Jan 17, 12:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     2 SE HIGHGROVE          37.95N  85.45W
01/17/2012                   NELSON             KY   TRAINED SPOTTER

            LOST SOME SHINGLES OFF ROOF AND 8 INCH DIAMETER TREE
            DOWN.

&&

EVENT NUMBER LMK1200045

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:14 AM CSTSevere Thunderstorm WarningLMKMeade31 min
Jan 17, 9:27 AM CSTTornado WarningLMKHancock43 days
Jan 17, 9:34 AM CSTSevere Thunderstorm WarningLMKTrimble26 min
Jan 17, 9:43 AM CSTSevere Thunderstorm WarningLMKMeade17 min
Jan 17, 9:50 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock25 min
Jan 17, 9:54 AM CSTTornado WarningLMKJefferson, Oldham36 min
Jan 17, 9:57 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Meade18 min
Jan 17, 10:00 AM CSTSpecial Weather StatementLMKJefferson30 min
Jan 17, 10:02 AM CSTSpecial Weather StatementLMKTrimble28 min
Jan 17, 10:07 AM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson23 min
Jan 17, 10:11 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio19 min
Jan 17, 10:19 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade26 min
Jan 17, 10:20 AM CSTTornado WarningLMKJefferson, Shelby, Spencer25 min
Jan 17, 10:23 AM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Spencer37 min
Jan 17, 10:25 AM CSTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble35 min
Jan 17, 10:29 AM CSTTornado WarningLMKBreckinridge, Grayson, Hardin16 min
Jan 17, 10:42 AM CSTSevere Thunderstorm WarningLMKShelby, Spencer18 min
Jan 17, 10:44 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Larue, Meade, Nelson31 min
Jan 17, 10:52 AM CSTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Shelby, Spencer and 1 more23 min
Jan 17, 11:06 AM CSTSpecial Weather StatementLMKGrayson, Larue24 min
Jan 17, 11:07 AM CSTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington23 min
Jan 17, 11:14 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Scott, Woodford31 min
Jan 17, 11:16 AM CSTSpecial Weather StatementLMKLogan29 min
Jan 17, 11:24 AM CSTSevere Thunderstorm WarningLMKGrayson, Green, Hardin, Hart, Larue, Nelson and 1 more36 min
Jan 17, 11:27 AM CSTTornado WarningLMKGrayson, Green, Hardin, Hart, Larue33 min
Jan 17, 11:28 AM CSTSevere Thunderstorm WarningLMKButler, Logan, Warren17 min
Jan 17, 11:39 AM CSTSpecial Weather StatementLMKEdmonson, Hart36 min
Jan 17, 11:46 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren29 min
Jan 17, 11:48 AM CSTSpecial Weather StatementLMKSimpson27 min
Jan 17, 11:50 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Nicholas25 min
Jan 17, 11:56 AM CSTTornado WarningLMKWarren19 min
Jan 17, 12:10 PM CSTSpecial Weather StatementLMKCasey, Green, Taylor35 min
Jan 17, 12:12 PM CSTSpecial Weather StatementLMKAllen, Barren, Metcalfe, Simpson33 min
Jan 17, 12:14 PM CSTSpecial Weather StatementLMKMadison31 min
Jan 17, 12:14 PM CSTSevere Thunderstorm WarningLMKAllen, Simpson16 min
Jan 17, 12:16 PM CSTSpecial Weather StatementLMKGarrard44 min
Jan 17, 12:25 PM CSTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison35 min
Jan 17, 12:26 PM CSTSevere Thunderstorm WarningLMKClark, Madison19 min
Jan 17, 12:30 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Green, Hart, Marion, Taylor30 min
Jan 17, 12:43 PM CSTTornado WarningLMKAllen, Barren, Monroe32 min
Jan 17, 12:52 PM CSTSevere Thunderstorm WarningLMKCasey, Lincoln23 min
Jan 17, 12:59 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor31 min
Jan 17, 1:13 PM CSTTornado WarningLMKCumberland, Monroe13 min

Nearby

Tornado Warnings in Kentucky, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.